MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2 39MM DIA +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 1/2 39MM DIA +3; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWP1393
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Insert dislocated forward.Revision surgery is planned.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Insert dislocated forward.Revision surgery is planned.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned and x-ray was provided for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned device was visually inspected and reveals little marking on the surface that could be a result from grasping the polyethylene insert with some kind of forceps to get it out of the soft tissues during extraction phase of the revision surgery.Furthermore, medical expert opinion reveals, the x ray confirm dissociation and migration of the polyethylene insert of the perform humeral reverse tray.Since there are images in ap direction only, the direction of the component migration cannot be determined with certainty.The device was functionally inspected with a test fixture.Initially, using hand pressure to adequately set in the test fixture.After using a mallet and impact tool to apply three impacts, the device was properly set and could not be pulled out with hand pressure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The returned device functioned as intended.It is possible failure was caused due to the surgeon failed to follow the technique which states to apply hand pressure first before impaction.This could lead to misalignment of the insert leading to the issue noted in this complaint.If any further information is provided, the complaint report will be updated.

Brand Name
PERFORM REV INSERT SZ 1/2 39MM DIA +3
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19929421
Report Number0001649390-2024-00354
Device Sequence Number14137261
Product Code PHX
UDI-Device Identifier00846832084432
UDI-Public(01)00846832084432(11)230420(17)280420(21)6373AY045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWP1393
Device Lot Number6373AY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceAsian